Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Applying coordinate products to the topological identification of normed spaces


Authors: Robert Cauty and Tadeusz Dobrowolski
Journal: Trans. Amer. Math. Soc. 337 (1993), 625-649
MSC: Primary 57N17; Secondary 46B99
DOI: https://doi.org/10.1090/S0002-9947-1993-1210952-9
MathSciNet review: 1210952
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using the $ {l^2}$-products we find pre-Hilbert spaces that are absorbing sets for all Borelian classes of order $ \alpha \geq 1$. We also show that the following spaces are homeomorphic to $ \Sigma^\infty$, the countable product of the space $ \Sigma = \{(x_n) \in R^\infty: (x_n)$ is bounded}:

(1) every coordinate product $ \prod_C H_n$ of normed spaces $ H_n$ in the sense of a Banach space $ C$, where each $ H_n$ is an absolute $ F_{\sigma\delta}$-set and infinitely many of the $ H_n$'s are $ {Z_\sigma }$-spaces,

(2) every function space $ \tilde{L}^p = \cap_{p\prime <p}L^{p\prime}$ with the $ {L^q}$-topology, $ 0<q<p \leq \infty$,

(3) every sequence space $ {\tilde l^p} = { \cap _{p < p\prime}}{l^{p\prime}}$ with the $ l^q$-topology, $ 0 \leq p < q < \infty$.

We also note that each additive and multiplicative Borelian class of order $ \alpha \geq 2$, each projective class, and the class of nonprojective spaces contain uncountably many topologically different pre-Hilbert spaces which are $ Z_\sigma$-spaces.


References [Enhancements On Off] (What's this?)

  • [1] C. Bessaga, On the topological classification of complete linear metric spaces, Fund. Math. 56 (1965), 251-288. MR 0178322 (31:2580)
  • [2] C. Bessaga and A. Pelczyński, Selected topics in infinite-dimensional topology, PWN, Warsaw, 1975.
  • [3] M. Bestvina and J. Mogilski, Linear maps do not preserve countable-dimensionality, Proc. Amer. Math. Soc. 93 (1985), 661-666. MR 776199 (86c:46018)
  • [4] -, Characterizing certain incomplete infinite-dimensional retracts, Michigan Math. J. 33 (1986), 291-313. MR 856522 (88f:57023)
  • [5] R. Cauty, Caractérisation topologique de l'espace des fonctions dérivables, Fund. Math. 138 (1991), 35-58. MR 1122277 (93g:54024)
  • [6] -, Les fonctions continues et les fonctions integrables au sens de Riemann comme sousespaces de $ \mathcal{L}^1$, Fund. Math. 139 (1991), 23-36. MR 1141291 (93g:54047)
  • [7] -, Sur deux espaces de fonctions non dérivables, Fund. Math, (to appear). MR 1199234 (94b:46033)
  • [8] -, Un exemple d'ensembles absorbants non équivalents, Fund. Math. 140 (1991), 49-61. MR 1139086 (93e:46011)
  • [9] J. J. Dijkstra, J. van Mill, and J. Mogilski, The space of infinite-dimensional compacta and other topological copies of $ (l_f^2)^\omega$, Pacific J. Math. 152 (1992), 255-273. MR 1141795 (92k:57034)
  • [10] J. J. Dijkstra and J. Mogilski, The topological product structure of systems of Lebesgue spaces, Math. Ann. 290 (1991), 523-527. MR 1116236 (92h:46028)
  • [11] T. Dobrowolski, S. P. Gul'ko, and J. Mogilski, Function spaces homeomorphic to the countable product of $ l_2^f$, Topology Appl. 34 (1990), 153-160. MR 1041769 (91c:57024)
  • [12] T. Dobrowolski, W. Marciszewski, and J. Mogilski, On topological classification of function spaces $ C_p(X)$ of low Borel complexity, Trans. Amer. Math. Soc. 328 (1991), 307-324. MR 1065602 (92c:54017)
  • [13] T. Dobrowolski and J. Mogilski, Certain sequence and function spaces homeomorphic to the countable product of $ l_f^2$, J. London Math. Soc. (to appear).
  • [14] V. Klee, Some topological properties of convex sets, Trans. Amer. Math. Soc. 78 (1955), 30-45. MR 0069388 (16:1030c)
  • [15] S. Mazur and L. Sternbach, Über die Borelschen Typen von linearen Mengen, Studia Math. 4 (1933), 48-55.
  • [16] H. Toruńczyk, On Cartesian factors and the topological classification of linear metric spaces, Fund. Math. 88 (1975), 71-87. MR 0391102 (52:11924)
  • [17] -, Concerning locally homotopy negligible sets and characterization of $ l_2$-manifolds, Fund. Math. 101 (1978), 93-110. MR 518344 (80g:57019)
  • [18] -, Characterizing Hilbert space topology, Fund. Math. 111 (1981), 247-262. MR 611763 (82i:57016)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57N17, 46B99

Retrieve articles in all journals with MSC: 57N17, 46B99


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1210952-9
Keywords: Coordinate product, pre-Hilbert space, strong $ (\mathcal{K},\mathcal{L})$-universality, absorbing set, absolute $ F_{\sigma\delta}$-set
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society